| Medical Device Problem Codes |
Electrical /Electronic Property Problem (1198); Structural Problem (2506)
| Health Effect - Clinical Codes |
Hyperglycemia (1905); Nausea (1970); Vomiting (2144)
| Date of Event |
06/30/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
Event or Problem Description
The patient contacted animas on (b)(6) 2019 alleging the pump powered off during the night without the patient¿s awareness.The reporter further stated that there was a crack in the battery compartment of the pump.The reporter denied damage to the battery cap and denied moisture in the pump.The patient reportedly experienced hyperglycemia with blood glucose measuring 300 mg/dl with associated symptoms of nausea and vomiting.The patient reportedly did not receive any treatment above or beyond the usual routine of diabetes care and management.This complaint is being reported because the user may be unaware that the pump has lost power, leading to under delivery.
Additional Manufacturer Narrative
Device evaluation: the pump has been returned and evaluated by product analysis on 01-aug -2019 with the following findings: the original complaint stated the pump shut down on (b)(4)2019; according to the basal total daily dose history, the pump delivered the full daily basal program of 21.226 units.A visual inspection of the pump revealed the battery compartment was cracked and the battery cap had stripped threads.The returned stripped cap was unable to fully secure in order to maintain connection, duplicating power loss and reboots.Using a test cap, the pump powered on and was exercised for 12 hours with no power interruptions occurring.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.